Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX

April 14, 2014Atascosa County, Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 14, 2014, 12:56 PM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2014, 12:56 PM CDT (17:56 UTC)
Expired
Apr 14, 2014, 1:45 PM CDT
In force
49 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 1:19 PM CDTHAIL 1.251 Nw Floresville, TXHALF DOLLAR SIZE HAIL. TIME ESTIMATED VIA RADAR.
Apr 14, 1:35 PM CDTHAIL 0.88Floresville, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:34 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS54 KEWX 141756
SVREWX
TXC013-029-493-141845-
/O.NEW.KEWX.SV.W.0037.140414T1756Z-140414T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT MON APR 14 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ATASCOSA COUNTY...
  SOUTH CENTRAL BEXAR COUNTY...
  NORTHERN WILSON COUNTY...

* UNTIL 145 PM CDT.

* AT 1254 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEMING...OR
  9 MILES NORTHEAST OF POTEET...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE ELMENDORF...CALAVERAS LAKE...
  FLORESVILLE...SUTHERLAND SPRINGS AND STOCKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2937 9791 2914 9785 2904 9853 2924 9857
TIME...MOT...LOC 1756Z 259DEG 37KT 2914 9846

$$
3 follow-up statements
850 
WWUS54 KEWX 141813
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 PM CDT MON APR 14 2014

TXC013-141823-
/O.CAN.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/
ATASCOSA TX-
113 PM CDT MON APR 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA COUNTY
IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR SHOWS THE STORM HAS PUSHED EAST OUT 
OF ATASCOSA COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 2907 9836 2927 9844 2937 9791 2914 9785
TIME...MOT...LOC 1813Z 259DEG 37KT 2917 9826

$$

TXC029-493-141845-
/O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/
WILSON TX-BEXAR TX-
113 PM CDT MON APR 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN BEXAR AND NORTHERN WILSON COUNTIES...

AT 109 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANADA
VERDE...OR 9 MILES WEST OF FLORESVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUTHERLAND SPRINGS AND STOCKDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2907 9836 2927 9844 2937 9791 2914 9785
TIME...MOT...LOC 1813Z 259DEG 37KT 2917 9826

$$
926 
WWUS54 KEWX 141826
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 PM CDT MON APR 14 2014

TXC029-493-141845-
/O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/
WILSON TX-BEXAR TX-
126 PM CDT MON APR 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN BEXAR AND CENTRAL WILSON COUNTIES...

AT 124 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FLORESVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUTHERLAND SPRINGS AND STOCKDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2909 9821 2930 9828 2937 9791 2914 9785
TIME...MOT...LOC 1826Z 259DEG 37KT 2919 9811

$$
529 
WWUS54 KEWX 141835
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
135 PM CDT MON APR 14 2014

TXC029-141845-
/O.CAN.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/
BEXAR TX-
135 PM CDT MON APR 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEXAR COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR SHOWS THE STORM HAS PUSHED EAST OUT 
OF BEXAR COUNTY AND INTO CENTRAL WILSON COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

LAT...LON 2910 9813 2932 9820 2937 9791 2914 9785
TIME...MOT...LOC 1835Z 259DEG 37KT 2921 9801

$$

TXC493-141845-
/O.CON.KEWX.SV.W.0037.000000T0000Z-140414T1845Z/
WILSON TX-
135 PM CDT MON APR 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL WILSON COUNTY...

AT 129 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUTHERLAND
SPRINGS...OR 6 MILES NORTHEAST OF FLORESVILLE...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2910 9813 2932 9820 2937 9791 2914 9785
TIME...MOT...LOC 1835Z 259DEG 37KT 2921 9801

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:56 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 14, 12:56 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT MON APR 14 2014

.UPDATE...
STORMS MOVING OFF TO THE EAST.

&&

.DISCUSSION...
AS THUNDERSTORMS MOVE TOWARD THE EAST...POPS ARE DECREASING TO THE
WEST. WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH FOR
WILLIAMSON...TRAVIS...HAYS...COMAL...BLANCO..AND KENDALL COUNTIES.
THE WATCH CONTINUES FOR THE REST OF THE ORIGINAL AREA. STORMS WILL
CONTINUE TO DECREASE AS THE FRONT MOVES FARTHER TO THE SOUTH. WIND
ADVISORY CONTINUES FOR THE ENTIRE CWA.

&&

.PREV DISCUSSION... /ISSUED 1228 PM CDT MON APR 14 2014/

AVIATION...
STRONGER THUNDERSTORMS HAVE MOVED EAST OF TAFS HOWEVER LINGERING TSRA
DEVELOPMENT IN COLD AIR BEHIND FRONT MAY CONTINUE TO IMPACT I-35
TAFS THROUGH 19Z-20Z. OTHERWISE STRONG AND GUSTY NORTHERLY WINDS WITH
GUSTS UP TO 35 KTS TO CONTINUE THROUGH 03Z BEFORE SUBSIDING
TONIGHT. VFR CIGS AT KDRT AND MVFR CIGS OVER I-35 TAFS IMPROVING
TO VFR AFTER 20Z WITH VFR CONDITIONS THROUGH REMINDER OF TAF
PERIOD. WINDS VEERING TO NORTHEAST DIMINISHING TO 10 KTS OR LESS
TUESDAY MORNING AS HIGH PRESSURE BUILDS OVER AREA.

PREV DISCUSSION... /ISSUED 1101 AM CDT MON APR 14 2014/

UPDATE...
TO ISSUE SEVER THUNDERSTORM WATCH 80.

DISCUSSION...
THE COLD FRONT HAS MOVED TO OUR SOUTHERN BORDER AND THUNDERSTORMS
HAVE FORMED IN THE COLD AIR BEHIND THE FRONT. A FEW OF THESE
STORMS HAVE PRODUCED LARGE HAIL. WE EXPECT THE CHANCE FOR LARGE
HAIL AND POSSIBLY WIND GUSTS UP TO 70 MPH TO CONTINUE INTO THE
EARLY AFTERNOON GENERALLY SOUTHEAST OF A LINE FROM ANDICE TO SANDY
TO COMFORT...THIS INCLUDES AUSTIN AND SAN ANTONIO. THE CHANCE OF
STORMS WILL END FROM WEST TO EAST AS THE STORMS MOVE OFF. OUTSIDE
OF STORMS THERE IS STILL A TIGHT PRESSURE GRADIENT AND WE ALSO
HAVE A WIND ADVISORY IN EFFECT UNTIL THIS EVENING.

PREV DISCUSSION... /ISSUED 602 AM CDT MON APR 14 2014/

AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES BETWEEN
11-13Z...WITH KAUS BEING THE FIRST. SHRA/TSRA IS OCCURRING ALONG
AND JUST BEHIND THE FRONT AND WILL AFFECT THE I-35 CORRIDOR SITES
FOR IN THE 11-14Z TIME FRAME. MVFR CIGS OCCURRING AT ALL SITES
EXCEPT KDRT. CIGS MAY BRIEFLY DROP TO IFR WITH FROPA AND SHRA...
AND THEN RETURN TO MVFR TIL 18Z WHEN CIGS WILL LIFT TO VFR LEVELS.
WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KTS BEHIND
THE FRONT. NORTH WINDS WILL DIMINISH BACK 6-10 KTS OVERNIGHT WITH
VFR CONDITIONS AND SKC INTO TUESDAY MORNING.

PREV DISCUSSION... /ISSUED 411 AM CDT MON APR 14 2014/

SHORT TERM (TODAY THROUGH TUESDAY)...
A STRONG COLD FRONT ALONG A WACO TO LAMPASAS TO OZONA TO FORT
STOCKTON LINE WILL SURGE SOUTH INTO THE NORTHERN HILL COUNTRY IN
THE NEXT HALF HOUR AND ACROSS REMAINDER OF SOUTH CENTRAL TEXAS BY
MID MORNING. A BAND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT. SOME ELEVATED SHOWERS CAN BE EXPECTED BEHIND THE FRONT
AHEAD OF AN UPPER LEVEL TROUGH MOVING OUT OF THE CENTRAL ROCKIES
AND ACROSS THE PLAINS. THE UPPER LEVEL TROUGH EXITS TO THE EAST
BY EVENING WITH SHOWERS ENDING. A TIGHT SURFACE PRESSURE GRADIENT
WILL MAKE FOR NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH. SKIES WILL CLEAR THIS EVENING AND WINDS WILL DECREASE AS
WINDS DECOUPLE AND A CANADIAN SURFACE HIGH SETTLES OVER SOUTH
CENTRAL TEXAS LEADING TO A VERY UNSEASONABLY COLD NIGHT ACROSS
SOUTH CENTRAL TEXAS. SOME SPOTS IN THE HILL COUNTRY WILL SEE LOWS
AROUND OR A DEGREE OR TWO BELOW FREEZING TUESDAY MORNING. SKIES
WILL BE GOOD FOR VIEWING THE LUNAR ECLIPSE DURING THE EARLY
OVERNIGHT HOURS. WITH THE SURFACE HIGH OVER OUR AREA ON TUESDAY...
TEMPERATURES WILL REMAIN WELL BELOW AVERAGE.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
ANOTHER VERY UNSEASONABLY COLD NIGHT IS EXPECTED TUESDAY NIGHT DUE
TO GOOD RADIATIONAL COOLING. HOWEVER...THE SURFACE HIGH WILL SHIFT
EAST ALLOWING A SOUTHERLY FLOW TO DEVELOP. SOME SPOTS MAY STILL
BRIEFLY TOUCH FREEZING WEDNESDAY MORNING. A WARMING AND MOISTENING
TREND BEGINS WEDNESDAY AND CONTINUES INTO THIS WEEKEND. AN UPPER
LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS MAY FORCE A WEAK
COLD FRONT INTO OUR AREA ON FRIDAY THAT WILL BRIEFLY STALL THE
WARMING TREND. WEAK ISENTROPIC LIFT MAY GENERATE ISOLATED SHOWERS
IN THE EAST THURSDAY THROUGH FRIDAY. WEAK UPPER LEVEL DISTURBANCES
MAY GENERATE ISOLATED SHOWERS NEXT WEEKEND. HOWEVER...THE ECMWF IS
DRIER.

FIRE WEATHER...
SOME RAIN AND COOLER TEMPERATURES CAUSING HIGHER HUMIDITIES MAY
KEEP FIRE WEATHER ISSUES MINIMAL TODAY. HOWEVER...THE STRONG WINDS
MAY CAUSE SOME PROBLEMS. ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AS HUMIDITIES FALL INTO THE TEENS MOST AREAS
WHILE WINDS FALL TO LESS THAN 10 MPH. ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED OVER FAR WESTERN AREAS AS
SOUTHERLY WINDS INCREASE TO 15 TO 25 MPH PRIOR TO SIGNIFICANT
MOISTURE RETURN.

CLIMATE...
HERE ARE THE RECORD LOWS FOR 15TH AND 16TH. FORECAST LOWS WILL
APPROACH THEM. AUSTIN BERGSTROM WILL LIKELY BREAK THEIR RECORD
FOR THE 16TH.

                    15TH         16TH
AUSTIN BERGSTROM...34 IN 2008...37 IN 2007
AUSTIN CAMP MABRY..37 IN 1928...36 IN 1926
DEL RIO............37 IN 1928...41 IN 1945
SAN ANTONIO INT'L..38 IN 1983...35 IN 1961

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              39  66  42  72  56 /   0   0   0  -   -
AUSTIN BERGSTROM INTL AIRPORT  35  66  32  72  54 /   0   0   0  -   -
NEW BRAUNFELS MUNI AIRPORT     36  67  38  73  55 /   0   0   0  -   -
BURNET MUNI AIRPORT            34  62  39  70  53 /   0   0   0  -   -
DEL RIO INTL AIRPORT           40  72  44  77  59 /   0   0   0  -   -
GEORGETOWN MUNI AIRPORT        36  64  40  70  54 /   0   0   0  -   -
HONDO MUNI AIRPORT             37  70  38  74  56 /   0   0   0  -   -
SAN MARCOS MUNI AIRPORT        36  67  38  72  55 /   0   0   0  -   -
LA GRANGE - FAYETTE REGIONAL   37  64  38  71  57 /   0   0   0  -   10
SAN ANTONIO INTL AIRPORT       40  67  41  73  57 /   0   0   0  -   -
STINSON MUNI AIRPORT           41  69  40  73  58 /   0   0   0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 14, 5:10 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CDT MON APR 14 2014

TXZ171>173-183>194-202>209-217>225-228-151015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
510 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES
SOUTH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WINDS WILL
SHIFT AROUND TO THE NORTH BEHIND THE FRONT WITH STRONG WIND SPEEDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY
WILL BE IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH 7
PM. DRY AND WINDY CONDITIONS BEHIND THE FRONT WILL RESULT IN
ELEVATED FIRE CONDITIONS FOR AREAS WEST OF U.S. HIGHWAY 83 THIS
AFTERNOON.

FOR TONIGHT...A COLDER AIR MASS WILL MOVE INTO THE AREA BEHIND
THE FRONT WITH WELL BELOW NORMAL TEMPERATURES EXPECTED TONIGHT.
PORTIONS OF THE HILL COUNTRY AND NORTHERN INTERSTATE 35 CORRIDOR
MAY SEE OVERNIGHT TEMPERATURES DROP TO NEAR FREEZING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ELEVATED FIRE CONDITIONS ARE EXPECTED TUESDAY AFTERNOON FOR AREAS
ALONG AND WEST OF HIGHWAY 281 DUE TO LOW HUMIDITIES. BELOW NORMAL
OVERNIGHT TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT WITH
PORTIONS OF THE HILL COUNTRY NEARING THE FREEZING MARK.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
WEDNESDAY AFTERNOON AND EVENING WEST OF HIGHWAY 83 DUE TO LOW
HUMIDITIES AND INCREASING SOUTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 14, 12:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             BLANCO                  30.10N  98.42W
04/14/2014  M0.88 INCH       BLANCO             TX   PUBLIC

0824 AM     HAIL             LAGO VISTA              30.45N  98.00W
04/14/2014  M0.70 INCH       TRAVIS             TX   BROADCAST MEDIA

0826 AM     HAIL             7 E BLANCO              30.11N  98.31W
04/14/2014  M1.50 INCH       BLANCO             TX   PUBLIC

0840 AM     HAIL             KERRVILLE               30.04N  99.14W
04/14/2014  M0.25 INCH       KERR               TX   PUBLIC

0851 AM     HAIL             UVALDE                  29.22N  99.78W
04/14/2014  M0.25 INCH       UVALDE             TX   TRAINED SPOTTER

0900 AM     HAIL             ROUND ROCK              30.52N  97.67W
04/14/2014  M0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0904 AM     HAIL             HUTTO                   30.55N  97.54W
04/14/2014  M0.70 INCH       WILLIAMSON         TX   BROADCAST MEDIA

0909 AM     HAIL             13 NNW AUSTIN           30.48N  97.83W
04/14/2014  M0.25 INCH       WILLIAMSON         TX   CO-OP OBSERVER

0910 AM     HAIL             TAYLOR                  30.57N  97.41W
04/14/2014  M0.25 INCH       WILLIAMSON         TX   TRAINED SPOTTER

0938 AM     HAIL             BLANCO                  30.10N  98.42W
04/14/2014  M1.75 INCH       BLANCO             TX   PUBLIC

0948 AM     HAIL             BLANCO                  30.10N  98.42W
04/14/2014  E0.25 INCH       BLANCO             TX   PUBLIC

            PEA SIZED AND SLIGHTLY LARGER HAIL PILED IN DRIFTS

0952 AM     HAIL             LACOSTE                 29.31N  98.81W
04/14/2014  M0.25 INCH       MEDINA             TX   PUBLIC

1011 AM     HAIL             AUSTIN                  30.31N  97.75W
04/14/2014  M0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

            PEA SIZED HAIL AT CAMP MABRY

1015 AM     HAIL             DRIPPING SPRINGS        30.19N  98.09W
04/14/2014  M0.25 INCH       HAYS               TX   TRAINED SPOTTER

1020 AM     HAIL             6 S LA VERNIA           29.26N  98.12W
04/14/2014  M0.70 INCH       WILSON             TX   COCORAHS

1033 AM     HAIL             AUSTIN                  30.31N  97.75W
04/14/2014  M0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

1041 AM     HAIL             PFLUGERVILLE            30.44N  97.62W
04/14/2014  M0.25 INCH       TRAVIS             TX   TRAINED SPOTTER

1044 AM     HAIL             2 SSE SUNSET VALLEY     30.20N  97.81W
04/14/2014  E1.00 INCH       TRAVIS             TX   PUBLIC

1050 AM     HAIL             6 SE AUSTIN             30.24N  97.68W
04/14/2014  M0.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            NEAR BERGSTROM AIRPORT

1051 AM     HAIL             AUSTIN                  30.31N  97.75W
04/14/2014  M1.75 INCH       TRAVIS             TX   PUBLIC

            NEAR AUSTIN COMMUNITY COLLEGE

1054 AM     HAIL             6 SE AUSTIN             30.24N  97.68W
04/14/2014  M1.00 INCH       TRAVIS             TX   TRAINED SPOTTER

            NEAR DEL VALLE

1054 AM     HAIL             6 SE AUSTIN             30.24N  97.68W
04/14/2014  M1.75 INCH       TRAVIS             TX   TRAINED SPOTTER

            GOLF BALL SIZED HAIL NEAR DEL VALLE

1056 AM     HAIL             2 N STOCKDALE           29.26N  97.96W
04/14/2014  M1.75 INCH       WILSON             TX   PUBLIC

1058 AM     HAIL             3 SE SUNSET VALLEY      30.20N  97.78W
04/14/2014  M1.00 INCH       TRAVIS             TX   PUBLIC

            NICKEL TO QUARTER SIZED HAIL

1100 AM     HAIL             1 E AUSTIN BERGSTROM IN 30.22N  97.67W
04/14/2014  M1.25 INCH       TRAVIS             TX   STORM CHASER

1102 AM     HAIL             CEDAR CREEK             30.08N  97.50W
04/14/2014  M0.70 INCH       BASTROP            TX   EMERGENCY MNGR

1111 AM     HAIL             4 N STOCKDALE           29.29N  97.97W
04/14/2014  M1.75 INCH       WILSON             TX   PUBLIC

&&

EVENT NUMBER EWX1400301 EWX1400304 EWX1400302 EWX1400303 EWX1400305
EWX1400306 EWX1400307 EWX1400308 EWX1400309 EWX1400310 EWX1400311
EWX1400312 EWX1400315 EWX1400313 EWX1400314 EWX1400316 EWX1400317
EWX1400318 EWX1400319 EWX1400324 EWX1400320 EWX1400322 EWX1400327
EWX1400321 EWX1400326 EWX1400323 EWX1400325

CVP
Local storm report, Apr 14, 12:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1204 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             SHINER                  29.43N  97.17W
04/14/2014  M1.00 INCH       LAVACA             TX   PUBLIC

&&

EVENT NUMBER EWX1400328

CVP
Local storm report, Apr 14, 12:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             SHINER                  29.43N  97.17W
04/14/2014  M1.00 INCH       LAVACA             TX   PUBLIC

&&

EVENT NUMBER EWX1400329

CVP
Local storm report, Apr 14, 12:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1238 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             5 E BIG FOOT            29.05N  98.80W
04/14/2014  M1.50 INCH       ATASCOSA           TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1400330

CVP
Local storm report, Apr 14, 12:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             5 ESE NATALIA           29.16N  98.78W
04/14/2014  M0.25 INCH       ATASCOSA           TX   PUBLIC

&&

EVENT NUMBER EWX1400331

CVP
Local storm report, Apr 14, 12:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 WNW HALLETTSVILLE     29.46N  97.00W
04/14/2014  M1.25 INCH       LAVACA             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1400332

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:16 PM CDTSpecial Weather StatementEWXWilliamson59 min
Apr 13, 9:44 PM CDTSevere Thunderstorm WarningEWXWilliamson46 min
Apr 14, 7:57 AM CDTSpecial Weather StatementEWXBlanco48 min
Apr 14, 8:10 AM CDTSevere Thunderstorm WarningEWXBlanco, Hays50 min
Apr 14, 8:37 AM CDTSpecial Weather StatementEWXGillespie38 min
Apr 14, 8:41 AM CDTSpecial Weather StatementEWXUvalde64 min
Apr 14, 8:57 AM CDTSpecial Weather StatementEWXWilliamson48 min
Apr 14, 9:12 AM CDTSevere Thunderstorm WarningEWXMedina48 min
Apr 14, 9:18 AM CDTSpecial Weather StatementEWXBlanco42 min
Apr 14, 9:29 AM CDTSevere Thunderstorm WarningEWXBlanco, Hays, Kendall46 min
Apr 14, 9:39 AM CDTSpecial Weather StatementEWXWilliamson36 min
Apr 14, 9:52 AM CDTSpecial Weather StatementEWXBexar38 min
Apr 14, 10:05 AM CDTSpecial Weather StatementEWXWilson40 min
Apr 14, 10:09 AM CDTSpecial Weather StatementEWXMedina36 min
Apr 14, 10:10 AM CDTSpecial Weather StatementEWXTravis50 min
Apr 14, 10:17 AM CDTSevere Thunderstorm WarningEWXHays, Travis43 min
Apr 14, 10:35 AM CDTSevere Thunderstorm WarningEWXTravis40 min
Apr 14, 10:47 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson58 min
Apr 14, 11:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Travis41 min
Apr 14, 11:24 AM CDTSpecial Weather StatementEWXMedina51 min
Apr 14, 11:33 AM CDTSevere Thunderstorm WarningEWXFrio, Medina, Zavala42 min
Apr 14, 11:37 AM CDTSpecial Weather StatementEWXLavaca38 min
Apr 14, 11:46 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca44 min
Apr 14, 12:15 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina45 min
Apr 14, 12:25 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca50 min
Apr 14, 1:46 PM CDTSpecial Weather StatementEWXGonzales44 min
Apr 14, 2:03 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales42 min
Apr 14, 2:45 PM CDTSpecial Weather StatementEWXLavaca45 min
Apr 14, 3:15 PM CDTSpecial Weather StatementEWXLavaca30 min
Apr 14, 3:59 PM CDTFreeze WarningEWXBurnet, Edwards, Gillespie, Kerr, Llano, Real18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.